MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that during deployment of the endovascular stent graft for treatment of a pre-dilated stenosis in the outflow of an a/v forearm graft via access through the forearm, resistance was met and the outer catheter of the delivery system broke near the handle.The stent graft could not be deployed.Reportedly, there was no difficulty in advancing the system to or retracting it from the treatment site but force was used to go around the loop of the forearm loop graft.Reportedly, the delivery system was removed without incident and another stent graft was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, it can confirmed that the delivery system had been actively used and that the stent graft could not be deployed.The condition of the device indicates that the outer sheath fractured during the attempt to deploy the stent graft.An elongation was found in the area of the fracture indicating the presence of high release force during the deployment attempt.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be related to a difficult vessel anatomy leading to increased friction and subsequent sheath fracture.Insufficient flushing of the device may be another contributing factor to the reported event.In this case, the tracking path was not tortuous or calcified but force was required to track the system around the loop.As reported, the lesion had been pre-dilated.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." and "examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed.".
 
Event or Problem Description
It was reported that during deployment of the endovascular stent graft for treatment of a pre-dilated stenosis in the outflow of an a/v forearm graft via access through the forearm, resistance was met and the outer catheter of the delivery system broke near the handle.The stent graft could not be deployed.Reportedly, there was no difficulty in advancing the system to or retracting it from the treatment site but force was used to go around the loop of the forearm loop graft.Reportedly, the delivery system was removed without incident and another stent graft was used to complete the procedure.There was no reported patient injury.This is the same patient as reported in medwatch report concerning patient id # (b)(6).

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6476310
Report Number9681442-2017-00137
Device Sequence Number16284058
Product Code PFV
UDI-Device Identifier04049519008509
UDI-Public(01)04049519008509(17)181127(10)ANZK3794
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2018
Device Catalogue NumberFEM08080
Device Lot NumberANZK3794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1